MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 4N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 4N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421244
Medical Device Problem Codes Contamination (1120); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, it was noticed that the legion narrow cr oxin sz 4n lt had a hair inside the sterile package.Smith and nephew backup device available.No surgical delay or injury to patient reported due this event.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.There is no sign of hair located on the device.The packaging containing the hair was not returned with the device.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to improper handling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION NARROW CR OXIN SZ 4N LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10938842
Report Number1020279-2020-06937
Device Sequence Number17217015
Product Code JWH
UDI-Device Identifier00885556233504
UDI-Public00885556233504
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421244
Device Catalogue Number71421244
Device Lot Number20HM00536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1